I Think I am Done With IVIG

OK, it’s official; IVIG is causing me miserable side effects. I was not sure if it was just a coincidence but after 3 time there is a clear pattern. For about 3 days after an IVIG infusion I seem to almost relapse. I am dizzy, my vision is worse and I am so fatigued! So not only does it screw me up but I don’t seem to have any positive effects from this treatment which is really disappointing. I think I am done. It’s just not worth it to me. After an infusion I am out for about three days! What if I would slowly be healing without it and it sets me back enough that I just can’t reach my target recovery? I don’t know? All I know is I am trying to reduce my dizziness and improve my vision but after I finish an IVIG infusion I get more dizzy and my vision gets worse. Somewhat counterproductive wouldn’t you agree?

I am going to ask my neurologist about plasmapheresis. “Plasmapheresis is a process in which the liquid in the blood, or plasma, is separated from the cells. In sick people, plasma can contain antibodies that attack the immune system. A machine removes the affected plasma and replaces it with good plasma, or a plasma substitute.”That is the only thing I can think of that I have not tried yet… At this point I really have no faith in any treatment improving my health… I think it is entirely up to me and life style changes. I do want to see a neuro-ophthalmologist and an optomotrist. Even if they can improve my vision by 1% I will be “happy”. I am continuing to try to strengthen my body so maybe I will see some improvement in balance or at least an increase in my energy levels.

4 Responses to I Think I am Done With IVIG

  1. Hey Matt!

    I've been keeping up with your blog for the past few weeks, and I just wanted to say that I appreciate how real you are; you say what you mean and you always push forward. I've especially been keeping up with your recent posts of your dizziness symptoms, and I'm so glad that you seem to have found the "culprit" of your symptoms. I can only imagine how frustrating it must be to keep looking for new treatments and medicines, but like I said earlier your drive to keep pushing forward and improving yourself is an amazing trait to have. As you said in your story "A man who has lost time understands the value of each second better than a man who has all the time in the world". Thanks for sharing your story! Can't wait to read what you have next.

  2. Thank you, but keep in mind, I started IVIG to try to TREAT the dizziness/visual symptoms I already had. So this is not really the culprit but rather something that is making is worse. We will see how stopping affects everything

  3. Hi Matt,
    Another OT student here! I agree with Miriam that the "real" perspective of this blog is definitely appreciated. Threaded through out each entry I have read I have seen this same pattern of unwavering fight fueled by your sometimes overwhelming frustration. Its as if you use your frustration to your advantage in a way. This is awesome because even in situations much less serious than yours most people tend to let frustration take over rather than use it as a means to improve life. Keep us posted on how your symptoms are without IVIG and how your MS reacts to plasmapheresis. This blog is wonderful and it positively impacts more people in more ways than you will probably ever know. Thank you for sharing your experience.
    Alex Robinson

  4. I have always been stubborn by nature; more often than not that is a bad trait but since I was diagnosed I was able to use it to my advantage, FUEL haha.

Leave a Reply

Your email address will not be published. Required fields are marked *